JOURNAL BROWSE
Search
Advanced SearchSearch Tips
ROLLING STONES WITH NONCONVEX SIDES II: ALL TIME REGULARITY OF INTERFACE AND SURFACE
facebook(new window)  Pirnt(new window) E-mail(new window) Excel Download
 Title & Authors
ROLLING STONES WITH NONCONVEX SIDES II: ALL TIME REGULARITY OF INTERFACE AND SURFACE
Lee, Ki-Ahm; Rhee, Eun-Jai;
  PDF(new window)
 Abstract
In this paper we consider the evolution of the rolling stone with a rotationally symmetric nonconvex compact initial surface under the Gauss curvature flow. Let be the embeddings of the sphere in such that is the surface at time t and . As a consequence the parabolic equation describing the motion of the hypersurface becomes degenerate on the interface separating the nonconvex part from the strictly convex side, since one of the curvature will be zero on the interface. By expressing the strictly convex part of the surface near the interface as a graph of a function and the non-convex part of the surface near the interface as a graph of a function , we show that if at time , vanishes linearly at the interface, the will become smooth up to the interface for long time before focusing.
 Keywords
free boundary problems;degenerate fully nonlinear equations;Gauss curvature flow;
 Language
English
 Cited by
 References
1.
B. Andrews, Gauss curvature ow: The fate of the rolling stones, Invent. Math. 138 (1999), no. 1, 151-161. crossref(new window)

2.
D. Chopp, L. C. Evans, and H. Ishii, Waiting time effects for Gauss curvature flow, Indiana Univ. Math. J. 48 (1999), no. 1, 311-334.

3.
B. Chow, Deforming convex hypersurfaces by the nth root of the Gaussian curvature, J. Differential Geom. 22 (1985), no. 1, 117-138.

4.
B. Chow, On Harnack's inequality and entropy for the Gaussian curvature flow, Comm. Pure Appl. Math. 44 (1991), no. 4, 469-483. crossref(new window)

5.
P. Daskalopoulos and R. Hamilton, The free boundary in the Gauss curvature flow with flat sides, J. Reine Angew. Math. 510 (1999), 187-227.

6.
P. Daskalopoulos and R. Hamilton, The free boundary for the n-dimensional porous medium equation, Internat. Math. Res. Notices 1997 (1997), no. 17, 817-831. crossref(new window)

7.
P. Daskalopoulos and R. Hamilton, Regularity of the free boundary for the porous medium equation, J. Amer. Math. Soc. 11 (1998), no. 4, 899-965. crossref(new window)

8.
P. Daskalopoulos and R. Hamilton, $C^{{\infty}}$-regularity of the interface of the evolution pp-Laplacian equation, Math. Res. Lett. 5 (1998), no. 5, 685-701. crossref(new window)

9.
P. Daskalopoulos, R. Hamilton, and K. Lee, All time $C^{{\infty}}$-regularity of the interface in degenerate diffusion: a geometric approach, Duke Math. J. 108 (2001), no. 2, 295-327. crossref(new window)

10.
P. Daskalopoulos and K. Lee Free-Boundary Regularity on the Focusing Problem for the Gauss Curvature Flow with Flat sides, Math. Z. 237 (2001), no. 4, 847-874. crossref(new window)

11.
P. Daskalopoulos and K. Lee, Worn stones with flat sides all time regularity of the interface, Invent. Math. 156 (2004), no. 3, 445-493. crossref(new window)

12.
P. Daskalopoulos and K. Lee, Holder regularity of solutions of degenerate elliptic and parabolic equations, J. Funct. Anal. 201 (2003), no. 2, 341-379. crossref(new window)

13.
P. Daskalopoulos and E. Rhee Free-boundary regularity for generalized porous medium equations, Commun. Pure Appl. Anal. 2 (2003), no. 4, 481-494. crossref(new window)

14.
W. Firey, Shapes of worn stones, Mathematica 21 (1974), 1-11.

15.
R. Hamilton, Worn stones with flat sides, A tribute to Ilya Bakelman (College Station, TX, 1993), 69-78, Discourses Math. Appl., 3, Texas A & M Univ., College Station, TX, 1994.

16.
H. Ishii and T. Mikami, A mathematical model of the wearing process of a nonconvex stone, SIAM J. Math. Anal. 33 (2001), no. 4, 860-876. crossref(new window)

17.
H. Ishii and T. Mikami, A level set approach to the wearing process of a nonconvex stone, Calc. Var. Partial Differential Equations 19 (2004), no. 1, 53-93.

18.
N. V. Krylov and N. V. Safonov, A property of the solutions of parabolic equations with measurable coefficients, Izv. Akad. Nauk SSSR Ser. Mat. 44 (1980), no. 1, 161-175.

19.
G. M. Lieberman, Second Order Parabolic Differential Equations, World Scientific Publishing Co., Inc., River Edge, NJ, 1996.

20.
K.-A. Lee and E. Rhee, Rolling Stones with nonconvex sides II: All time regularity of Interface and surface, preprint.

21.
K. Tso, Deforming a hypersurface by its gauss-Kronecker curvature, Comm. Pure Appl. Math. 38 (1985), no. 6, 867-882. crossref(new window)

22.
L. Wang, On the regularity theory of fully nonlinear parabolic equations I, Comm. Pure Appl. Math. 45 (1992), no. 1, 27-76. crossref(new window)

23.
L. Wang, On the regularity theory of fully nonlinear parabolic equations II, Comm. Pure Appl. Math. 45 (1992), no. 2, 141-178. crossref(new window)